MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC SILICONE - BIVONA TUBES CUSTOM TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC SILICONE - BIVONA TUBES CUSTOM TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FU19AN30NGC082N
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Irritation (1941); Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation results: one bivona custom tracheostomy was returned for investigation.The returned device was compared to a template device.The returned device was made with a 4 c neck flange, which is an adult straight neck flange (83 mm).The neck flange type selected by the clinician was the 4c neck flange.The ordering history for the part number revealed that there has only been one lot produced for the lot number.A query of the patient's name in the custom lab database did not reveal any other customized part numbers which were ordered.Based on the template's specifications (3.0 mm id, 25 mm proximal length and 39 mm distal length), and the information provided in the complaint description, it is hypothesized that the complainant previously used a standard / stock product, 60pfs30.The standard product is built with a v-shaped neck flange and has a 3.0 mm id, 20 mm proximal length and 39 distal length.If the complainant wanted the v-shaped neck flange on a shaft that was built with a 25 mm proximal length and 39 distal length, a new template should have been provided by the clinician.The clinician originally identified a 4a neck flange.
 
Event or Problem Description
It was reported that the trach was worn out and caused the patient to feel some irritation and discomfort.This occurred four days after the placement of the trach.The issue was caused by a flange which extended in straight direction, like a bar.The flange had previously been shaped like the letter v.The trach pressed against the patient's trach site.The customer believed that the big circle disk is what was pressing against the trach site.The patient's mother switched the patient to another trach tube and observed the same issue.The mother subsequently switched back to the first trach tube discussed above.The patient issue reported above was resolved after the switch was made to the original trach tube.No further patient complications were reported in connection with this event.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Device was made with the 4c neck flange, an adult straight neck flange (83 mm ).The neck flange type selected by the clinician was the 4c neck flange.The ordering history for part number fu19an30ngc082n revealed that there has only been one lot produced.A query of the patient's name in the custom lab database did not reveal any other customized part numbers.Based on the template's specifications (3.0 mm id, 25 mm proximal length and 39 mm distal length) and the information provided in the complaint description, it is hypothesized that the complainant previously used a standard / stock product, 60pfs30.The standard product is built with a v-shaped neck flange and has a 3.0 mm id, 20 mm proximal length and 39 distal length.If the customer wants the v-shaped neck flange on a shaft that is built with a 25 mm proximal length and 39 distal length, a new template will need to be provided by the clinician identifying the 4a neck flange.No corrective actions are planned at this time.

Brand Name
SILICONE - BIVONA TUBES CUSTOM TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8574933
Report Number3012307300-2019-35278
Device Sequence Number254651
Product Code JOH
UDI-Device Identifier15019517178425
UDI-Public15019517178425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
150195171784
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFU19AN30NGC082N
Device Catalogue NumberFU19AN30NGC082N
Device Lot NumberDS023930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1